MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 23x1 rb safety mechanism was difficult to activate.The following information was provided by the initial reporter: material # 305902.Batch #5023870.It was reported by the customer that the safety mechanism on the needle would not engage after injection.Verbatim: rcc received a complaint via email.We received the below feedback concerning an adverse event involving item 305762.Lot number is 5023870.I am not seeing any record of this lot presenting any issues within our space prior.Please advise on next steps and if this is the first you're hearing of this when it comes to this lot number.¿injected immunization in child with 23gx1" needle lot 502387 exp: 12/31/2029.Examined needle and it was on immunization correctly after needle was removed from right ventrolateralis, attempted to engage safety on needle with thumb.The safety would not engage and pushed off of immunization falling to floor.Attempted to engage safety of needle while on the floor but safety would not engage.Had to dispose of immediately in sharps without safety engaged.¿ customer responded on (b)(6).1.Can you please provide an exact date of event in this format mm-dd-yyyy? 05/01/2025.2.Provided lot # 5023870 number is not matching with provided material #305762.Please check and provide the correct lot number & material number.This is a 23 g 1" bd safetyglide injection needle lot# 5023870 exp 12/31/2029, ref (unsure what this means but i will include it) is (b)(4).3.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.There was no harm to the patient or employee.Additional information provided: 1.Can you please provide an exact date of event in this format mm-dd-yyyy? i'm sorry i was multitasking.The event date was 4/29/2025.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22055730
Report Number1213809-2025-00340
Device Sequence Number4109745
Product Code FMI
UDI-Device Identifier00382903057627
UDI-Public(01)00382903057627(10)5023870
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number5023870
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown